Alert archive / Kansas / Wind Advisories in 2007
Wind Advisory 12, NWS Topeka, KS
NWS Topeka, KS issued this wind advisory at May 22, 2007, 3:13 AM CDT for Cloud County, Ottawa County, Republic County, Kansas. It took effect at May 22, 2007, 7:00 AM CDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- May 22, 2007, 3:13 AM CDT (08:13 UTC)
- In effect from
- May 22, 2007, 7:00 AM CDT
- Expired
- May 22, 2007, 3:46 PM CDT
- In force
- 9 hr
- Issued by
- NWS Topeka, KS
Counties Cloud County, KS, Ottawa County, KS, Republic County, KS
The radar
The Grand Island radar (KUEX), 115 km from the middle of the area, began a volume at 08:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 8.2 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- -32 J/kg
- Mixed-layer LCL
- 1726 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -23 m²/s²
- 0-3 km storm-relative helicity
- 89 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KTOP 220813 NPWTOP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TOPEKA KS 313 AM CDT TUE MAY 22 2007 ...WIND ADVISORY THROUGH THIS EVENING FOR A PART OF NORTH CENTRAL KANSAS... .A STORM SYSTEM IN THE CENTRAL ROCKIES WILL DEEPEN LOW PRESSURE ACROSS WESTERN KANSAS AND CREATE VERY WINDY CONDITIONS ACROSS NORTH CENTRAL KANSAS THROUGH MID EVENING. KSZ008-020-034-221800- /O.NEW.KTOP.WI.Y.0012.070522T1200Z-070523T0300Z/ REPUBLIC-CLOUD-OTTAWA- INCLUDING THE CITY OF...CONCORDIA 313 AM CDT TUE MAY 22 2007 ...WIND ADVISORY IN EFFECT FROM 7 AM THIS MORNING TO 10 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 7 AM THIS MORNING TO 10 PM CDT THIS EVENING. SUSTAINED WINDS IN THE 3O TO 35 MPH RANGE WITH GUSTS TO AROUND 40 MPH CAN BE EXPECTED THROUGH MID EVENING. THE WINDS SHOULD DECREASE AFTER 10 PM THIS EVENING. MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING IN THE ADVISORY AREA. BE ALERT TO SUDDEN GUSTS OF WIND WHICH MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS WHEN DRIVING ON EAST WEST ORIENTED ROADS. TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS. $$
2 follow-up statements
000 WWUS73 KTOP 221757 NPWTOP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TOPEKA KS 1257 PM CDT TUE MAY 22 2007 KSZ008-020-034-230300- /O.CON.KTOP.WI.Y.0012.000000T0000Z-070523T0300Z/ REPUBLIC-CLOUD-OTTAWA- INCLUDING THE CITY OF...CONCORDIA 1257 PM CDT TUE MAY 22 2007 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING. STRONG SOUTHERLY WINDS AROUND 30 MPH WITH GUSTS UP TO 40 MPH SHOULD CONTINUE THROUGH THE AFTERNOON AND INTO THE EARLY EVENING. AS THE SUN SETS...WIND SPEED WILL BEGIN TO LESSEN. DRIVERS OF VANS...CAMPERS...TRAILERS...OR OTHER HIGH-PROFILE VEHICLES SHOULD BE ALERT TO THE DANGERS OF THESE WINDS... ESPECIALLY WHEN DRIVING ALONG EAST TO WEST ORIENTED ROADS. $$ WOLTERS
000 WWUS73 KTOP 222046 NPWTOP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TOPEKA KS 346 PM CDT TUE MAY 22 2007 KSZ008-020-034-222200- /O.CAN.KTOP.WI.Y.0012.000000T0000Z-070523T0300Z/ REPUBLIC-CLOUD-OTTAWA- INCLUDING THE CITY OF...CONCORDIA 346 PM CDT TUE MAY 22 2007 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TOPEKA HAS CANCELLED THE WIND ADVISORY. SOUTHERLY WINDS HAVE NOT BEEN AS STRONG AS ORIGINALLY FORECAST AND REMAIN BELOW ADVISORY CRITERIA. THEREFORE THE WIND ADVISORY HAS BEEN CANCELED. HOWEVER SOUTHER WINDS OF 20 TO 25 MPH WITH GUSTS UP TO 40 MPH ARE STILL LIKELY THROUGH THE EARLY EVENING. $$ WOLTERS
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before this wind advisory went out at May 22, 3:09 AM CDT, 4 minutes earlier.
Area forecast discussion, May 22, 3:09 AM CDT, 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TOPEKA KS 309 AM CDT TUE MAY 22 2007 .DISCUSSION... FAIRY BUSY MORNING SO WILL FOCUS ON MAIN HIGHLIGHTS. LARGE TROUGH ACROSS THE INTERMOUNTAIN WEST WILL MAKE A SLOW PROGRESSION EASTWARD INTO THE HIGH PLAINS THIS AFTERNOON. AHEAD OF THE SYSTEM AND AT THE SURFACE...A STRONG PRESSURE GRADIENT WILL TIGHTEN WITH 30-40KT WINDS JUST ABOVE THE SURFACE ASSOCIATED WITH THE LLJ WILL LEAD TO BREEZY TO WINDY CONDITIONS ACROSS MOST OF THE CWA. WILL ISSUE A WIND ADVISORY FOR PORTIONS OF NORTH CENTRAL KANSAS BEGINNING THIS MORNING INTO THE EARLY EVENING HOURS AS CRITERIA LOOKS TO BE REACHED...ESPECIALLY DURING THE LATE MORNING INTO THE AFTERNOON HOURS. WILL NEED TO MONITOR AREAS FURTHER EAST OF ADVISORY IF MIXING SUPPORTS STRONGER WINDS TO REACH THE SURFACE THAN CURRENTLY ANTICIPATED. WHILE CHANCES OF SHOWERS AND ISOLATED THUNDERSTORMS ARE POSSIBLE THIS MORNING INTO THE EARLY AFTERNOON HOURS WITH WEAK LIFT PRESENT...MAIN ATTENTION WILL BE FOCUSED THIS EVENING INTO THE OVERNIGHT HOURS. COLD FRONT WILL SLIDE INTO PORTIONS OF NORTHWEST AND NORTH CENTRAL KANSAS DURING THE AFOREMENTIONED TIME FRAME WITH A DRYLINE STRETCHING ACROSS WEST CENTRAL PORTIONS OF THE STATE. CONVECTIVE INITIATION IS MORE IN QUESTION ALONG DRYLINE DUE TO STRONG CAP...BUT MORE LIKELY ALONG THE COLD FRONT BY MID AFTERNOON ACROSS NORTHWEST KANSAS AND SOUTHWEST NEBRASKA. WHILE SUPERCELL STORMS WILL INITIALLY BE POSSIBLE...CONVECTIVE EVOLUTION LOOKS MORE LIKELY TO SUPPORT LINEAR CONVECTIVE SYSTEM AS ACTIVITY SHIFTS EASTWARD TOWARDS NORTH CENTRAL KANSAS. WITH AVAILABLE INSTABILITY AND FAVORABLE WINDS ALOFT...MIGHT SEE A CHANCE FOR A FEW SEVERE STORMS AND HEAVY RAINFALL POTENTIAL...MAINLY ACROSS NORTH CENTRAL KANSAS. CONVECTION SHOULD SLOWLY LOSE ORGANIZATION AND INTENSITY WEDNESDAY MORNING OVER THE CWA. HOWEVER...NEW MODEL SOLUTIONS SUGGEST A SLOWER MOVING COLD FRONT WHICH PLACES MOST OF THE CWA UNDER THE POTENTIAL FOR SEVERE WEATHER ON WEDNESDAY AFTERNOON AND EVENING. THE BIGGEST VARIABLE FOR SEVERE POTENTIAL WEDNESDAY WILL DEPEND ON AVAILABLE SURFACE HEATING AND THE RESULTANT INSTABILITY ONCE INITIAL CONVECTION CLEARS AND WHATEVER HEATING CAN COMMENCE. THIS WILL NOT BE RESOLVED WITH CONFIDENCE UNTIL TODAYS CONVECTIVE EVENT PLAYS OUT AND EVOLVES WITH TIME. OTHER CONCERN FOCUSES ON HEAVY RAINFALL POTENTIAL WITH THE SLOWER MOVING SYSTEM WEDNESDAY INTO THURSDAY. DECENT UPPER LEVEL SUPPORT ALONG THE BOUNDARY WITH RENEWED CONVECTION OVER SAME AREAS SUGGEST A POTENTIAL FLOOD HAZARD. HOWEVER...MODELS HAVE NOT BEEN CONSISTENT WITH THIS OVERALL TREND AND MESOSCALE DETAILS (CONVECTIVE INDUCED COLD POOL MOVING BOUNDARY FURTHER EAST) ARE NOT YET WELL RESOLVED AND CONFIDENCE IS NOT HIGH ENOUGH TO ISSUE FLOOD WATCH. REGARDLESS...FRONTAL BOUNDARY LOOKS TO FINALLY SHIFT OUT OF THE CWA BY THURSDAY AFTERNOON BEFORE RETURN FLOW/PRESSURE FALLS LIFTS WESTERN PORTION OF THE BOUNDARY BACK NORTH ON FRIDAY. WITH PLENTY OF UNCERTAINTY DURING THE EXTENDED...LEFT PACKAGE PERSISTENT. && .AVIATION... LOW LEVEL JET WILL CONTINUE TO BRING DEEPER MOISTURE NORTHWARD INTO EASTERN KANSAS THROUGH THE DAY. SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS ARE POSSIBLE THROUGH MID MORNING IN AREA OF ISENTROPIC LIFT IN SOUTHEAST KANSAS. MVFR CIGS IN THE 1500 TO 2500 FT RANGE AREA EXPECTED AT THE TAF SITES NEAR OR AFTER 12Z THIS MORNING. SOME IMPROVEMENT TO VFR MAY OCCUR AT KFOE AND KTOP BY 23Z WITH CIGS NEAR 3000 FT. WEAKENING MCS TONIGHT AFTER 07Z WILL MOVE EAST INTO CENTRAL AND EASTERN KANSAS AFFECTING THE TAF SITES IN THE 09Z-12Z PERIOD. ALSO MVFR TO ISOLD IFR CIGS ARE POSSIBLE AFTER 09Z WED. && .TOP WATCHES/WARNINGS/ADVISORIES...WIND ADVISORY FROM 7 AM TUESDAY TO 10 PM TUESDAY FOR KSZ008- KSZ020-KSZ034. && BLAIR/53
Hazardous weather outlook, May 21, 3:51 PM CDT, 11 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TOPEKA KS 351 PM CDT MON MAY 21 2007 KSZ008>012-020>024-026-034>040-054>056-058-059-222100- REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY- POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS- WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON- 351 PM CDT MON MAY 21 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH CENTRAL AND NORTHEAST KANSAS. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS COULD MOVE INTO NORTH CENTRAL KANSAS FROM THE WEST THIS EVENING AND SPREAD ACROSS NORTHEAST AND EAST CENTRAL KANSAS LATE TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SCATTERED HIT OR MISS THUNDERSTORMS ARE POSSIBLE DURING THE DAY TUESDAY ACROSS THE ENTIRE AREA WHICH COULD PRODUCE BRIEF HEAVY RAIN AND LIGHTNING. ADDITIONAL THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG A FRONT ACROSS WESTERN KANSAS TUESDAY AFTERNOON AND MOVE INTO NORTH CENTRAL KANSAS DURING THE LATE EVENING AND OVERNIGHT TUESDAY NIGHT. SOME OF THESE STORMS MAY BE CAPABLE OF STRONG STRAIGHT LINE WINDS AND HAIL. AS THE FRONT SLOWLY MOVES WEST TO EAST WEDNESDAY...MORE THUNDERSTORMS ARE LIKELY TO DEVELOP ACROSS NORTHEAST AND EAST CENTRAL KANSAS. SOME OF THESE STORMS COULD PRODUCE SOME HAIL DURING THE AFTERNOON AND EARLY EVENING. HOWEVER THE GREATER HAZARD APPEARS TO BE HEAVY RAINFALL AS THE FRONT STALLS NEAR THE TURNPIKE. THERE IS THE POTENTIAL FOR THUNDERSTORMS PRODUCING VERY HEAVY RAIN TO MOVE OVER THE SAME AREAS OF EAST CENTRAL KANSAS SEVERAL TIMES WEDNESDAY EVENING. THIS WOULD LIKELY CAUSE FLOODING PROBLEMS IF IT MATERIALIZES. THUNDERSTORMS ARE POSSIBLE ACROSS NORTH CENTRAL...NORTHEAST AND EAST CENTRAL KANSAS FRIDAY THROUGH SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD NOT BE NEEDED TONIGHT. WOLTERS
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.